Table of Contents Author Guidelines Submit a Manuscript
Discrete Dynamics in Nature and Society
Volume 2017, Article ID 6896153, 11 pages
https://doi.org/10.1155/2017/6896153
Research Article

Numerical Feedback Stabilization with Applications to Networks

Department of Mathematics, University of Mannheim, 68131 Mannheim, Germany

Correspondence should be addressed to Simone Göttlich; ed.miehnnam-inu.htam@hciltteog

Received 22 February 2017; Accepted 13 April 2017; Published 22 May 2017

Academic Editor: Gisèle R. Goldstein

Copyright © 2017 Simone Göttlich and Peter Schillen. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. F. Ancona and G. M. Coclite, “On the attainable set for Temple class systems with boundary controls,” SIAM Journal on Control and Optimization, vol. 43, no. 6, pp. 2166–2190, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  2. F. Ancona and A. Marson, “On the attainable set for scalar nonlinear conservation laws with boundary control,” SIAM Journal on Control and Optimization, vol. 36, no. 1, pp. 290–312, 1998. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  3. G. Bastin and J.-M. Coron, Stability and Boundary Stabilization of 1-D Hyperbolic Systems, Birkhäuser Basel, 2016. View at Publisher · View at Google Scholar · View at MathSciNet
  4. G. Bastin, B. Haut, J.-M. Coron, and B. d’Andrea-Novel, “Lyapunov stability analysis of networks of scalar conservation laws,” Networks and Heterogeneous Media, vol. 2, pp. 751–759, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  5. A. Bressan and G. M. Coclite, “On the boundary control of systems of conservation laws,” SIAM Journal on Control and Optimization, vol. 41, no. 2, pp. 607–622, 2002. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. M. Cirin, “Boundary controllability of nonlinear hyperbolic systems,” SIAM Journal on Control and Optimization, vol. 7, pp. 198–212, 1969. View at Publisher · View at Google Scholar · View at MathSciNet
  7. J. M. Coron, Control and nonlinearity of Mathematical Surveys and Monographs, vol. 136, American Mathematical Society, Providence, RI, 2007.
  8. J. M. Coron, G. Bastin, and B. d'Andrea Novel, “A strict Lyapunov function for boundary control of hyperbolic systems of conservation laws,” IEEE Transactions on Automatic Control, vol. 52, no. 1, pp. 2–11, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  9. J. M. Coron, G. Bastin, and B. d'Andréa-Novel, “Dissipative Boundary Conditions for One-Dimensional Nonlinear Hyperbolic Systems,” SIAM Journal on Control and Optimization, vol. 47, no. 3, pp. 1460–1498, 2008. View at Publisher · View at Google Scholar
  10. T. Li, “Modelling traffic flow with a time-dependent fundamental diagram,” Mathematical Methods in the Applied Sciences, vol. 27, no. 5, pp. 583–601, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  11. L. Tatsien and R. Bopeng, “Exact controllability for first order quasilinear hyperbolic systems with vertical characteristics,” Acta Mathematica Scientia, vol. 29, no. 4, pp. 980–990, 2009. View at Publisher · View at Google Scholar · View at Scopus
  12. T. Li, B. Rao, and Z. Wang, “Exact boundary controllability and observability for first order quasilinear hyperbolic systems with a kind of nonlocal boundary conditions,” Discrete and Continuous Dynamical Systems. Series A, vol. 28, no. 1, pp. 243–257, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. T. Li and L. Yu, “Exact controllability for first order quasilinear hyperbolic systems with zero eigenvalues,” Chinese Annals of Mathematics. Series B, vol. 24, no. 4, pp. 415–422, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. C.-Z. Xu and G. Sallet, “Exponential stability and transfer functions of processes governed by symmetric hyperbolic systems,” ESAIM: Control, Optimisation and Calculus of Variations, vol. 7, pp. 421–442, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  15. E. Zuazua, “Controllability of partial differential equations, 3ème cycle. Castro Urdiales (Espagne),” 2006, https://cel.archives-ouvertes.fr/cel-00392196.
  16. M. K. Banda, M. Herty, and A. Klar, “Gas flow in pipeline networks,” Networks and Heterogeneous Media, vol. 1, no. 1, pp. 41–56, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  17. M. Dick, M. Gugat, M. Herty, G. Leugering, S. Steffensen, and K. Wang, “Stabilization of networked hyperbolic systems with boundary feedback,” in Trends in PDE Constrained Optimization, vol. 165 of International Series of Numerical Mathematics, pp. 487–504, Springer, Cham, Switzerland, 2014. View at Publisher · View at Google Scholar
  18. M. Gugat and M. Herty, “Existence of classical solutions and feedback stabilization for the flow in gas networks,” ESAIM. Control, Optimisation and Calculus of Variations, vol. 17, no. 1, pp. 28–51, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. J.-M. Coron, “Local controllability of a 1-D tank containing a fluid modeled by the shallow water equations,” ESAIM: Control, Optimisation and Calculus of Variations, vol. 8, pp. 513–554, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  20. J. de Halleux, C. Prieur, J.-M. Coron, B. Andrea-Novel, and G. Bastin, “Boundary feedback control in networks of open channels,” Automatica, vol. 39, no. 8, pp. 1365–1376, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  21. M. Gugat and G. Leugering, “Global boundary controllability of the Saint-Venant equations between steady states,” Annales de l’Institut Henri Poincaré Analyse Non Linéaire, vol. 20, pp. 1–11, 2003. View at Google Scholar
  22. M. Gugat, G. Leugering, and E. J. Georg Schmidt, “Global controllability between steady supercritical flows in channel networks,” Mathematical Methods in the Applied Sciences, vol. 27, no. 7, pp. 781–802, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  23. G. Leugering and E. J. P. G. Schmidt, “On the modelling and stabilization of flows in networks of open canals,” SIAM Journal on Control and Optimization, vol. 41, no. 1, pp. 164–180, 2002. View at Publisher · View at Google Scholar · View at Scopus
  24. M. K. Banda and M. Herty, “Numerical discretization of stabilization problems with boundary controls for systems of hyperbolic conservation laws,” Mathematical Control and Related Fields, vol. 3, no. 2, pp. 121–142, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  25. S. Göttlich and P. Schillen, “Numerical discretization of boundary control problems for systems of balance laws: feedback stabilization,” European Journal of Control, vol. 35, pp. 11–18, 2017. View at Publisher · View at Google Scholar
  26. G. Bastin, J.-M. Coron, and B. d’Andrea Novel, “Boundary feedback control and Lyapunov stability analysis for physical networks of 2×2 hyperbolic balance laws, in Decision and Control,” in Proceedings of the 47th IEEE Conference on Decision and Control (CDC '08), pp. 1454–1458, December 2008.
  27. G. Bastin, J.-M. Coron, and B. d'Andréa-Novel, “Using hyperbolic systems of balance laws for modeling, control and stability analysis of physical networks,” in Proceedings of the 17th IFAC World Congress, Lecture Notes for the Pre-Congress Workshop on Complex Embedded and Networked Control Systems, 2008.
  28. G. Bastin, J.-M. Coron, and B. d’Andréa-Novel, “On Lyapunov stability of linearised saint-venant equations for a sloping channel,” Networks and Heterogeneous Media, vol. 4, pp. 177–187, 2009. View at Google Scholar
  29. S. Göttlich, M. Herty, and P. Schillen, “Electric transmission lines: control and numerical discretization,” Optimal Control Applications & Methods, vol. 37, pp. 980–995, 2016. View at Publisher · View at Google Scholar · View at MathSciNet
  30. B. Haut and G. Bastin, “A second order model of road junctions in fluid models of traffic networks,” Networks and Heterogeneous Media, vol. 2, no. 2, pp. 227–253, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  31. J.-M. Coron and G. Bastin, “Dissipative boundary conditions for one-dimensional quasi-linear hyperbolic systems: Lyapunov stability for the C1-norm,” SIAM Journal on Control and Optimization, vol. 53, no. 3, pp. 1464–1483, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  32. M. J. Lighthill and G. B. Whitham, “On kinematic waves. II. A theory of traffic flow on long crowded roads,” Proceedings of the Royal Society: London A: Mathematical, Physical and Engineering Sciences, vol. 229, pp. 317–345, 1955. View at Publisher · View at Google Scholar · View at MathSciNet
  33. A. Diagne, G. Bastin, and J.-M. Coron, “Lyapunov exponential stability of 1-D linear hyperbolic systems of balance laws,” Automatica, vol. 48, no. 1, pp. 109–114, 2012. View at Publisher · View at Google Scholar · View at Scopus
  34. R. J. LeVeque, Finite Volume Methods for Hyperbolic Problems, Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, UK, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  35. G. M. Coclite, M. Garavello, and B. Piccoli, “Traffic flow on a road network,” SIAM Journal on Mathematical Analysis, vol. 36, no. 6, pp. 1862–1886, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  36. M. Garavello and B. Piccoli, “Traffic flow on a road network using the Aw-Rascle model,” Communications in Partial Differential Equations, vol. 31, no. 1–3, pp. 243–275, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  37. M. Garavello and B. Piccoli, Traffic Flow on Networks, vol. 1 of AIMS Series on Applied Mathematics, American Institute of Mathematical Sciences (AIMS), Springfield, Mo, USA, 2006.
  38. M. Herty and A. Klar, “Modeling, simulation, and optimization of traffic flow networks,” SIAM Journal on Scientific Computing, vol. 25, no. 3, pp. 1066–1087, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  39. H. Holden and N. H. Risebro, “A mathematical model of traffic flow on a network of unidirectional roads,” SIAM Journal on Mathematical Analysis, vol. 26, no. 4, pp. 999–1017, 1995. View at Publisher · View at Google Scholar